Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 117, NWS Tulsa, OK

December 25, 2015LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Dec 25, 2015, 10:46 PM CST for LeFlore County, Oklahoma. It took effect at Dec 26, 2015, 8:40 PM CST. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Dec 25, 2015, 10:46 PM CST (04:46 UTC)
In effect from
Dec 26, 2015, 8:40 PM CST
Expired
Jan 3, 2016, 6:32 PM CST
In force
8 days
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Major

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 25, 9:54 PM CST, 52 minutes earlier.

Area forecast discussion, Dec 25, 9:54 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
954 PM CST FRI DEC 25 2015

.DISCUSSION...
00Z upper air and satellite water vapor shows long
wave west of Rockies still in organizational phase
while dropping southeast.   Plume Pacific moisture
channeled our way via  100+ upper jet also evident
in water vapor image.

Expect  precipitation  to rapidly break out during
the six hour 09z-15z period..then continue raining
through the rest of the weekend into Sunday night.
Each  GFS  ECMWF  model run  since LAST Friday has
signaled an  unusually significant flood event for
this weekend.   Now it begins between 09z and 15z.
Be ready.                                       GW

&&

.PREV DISCUSSION... /ISSUED 507 PM CST FRI DEC 25 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the 0Z TAFs, VFR conditions with high clouds will deteriorate
over the next couple of hours. Low clouds will bring prevailing
MVFR ceilings to all sites for the remainder of the overnight
hours. Widespread TSRA and IFR conditions will overspread the
region tomorrow during the day.

PREV DISCUSSION... /ISSUED 346 PM CST FRI DEC 25 2015/

DISCUSSION...
After a nice Christmas Day, with record high temperatures at
McAlester, the weather will go downhill starting later tonight.
The much advertised heavy rainfall event will begin to unfold late
tonight as elevated convection begins to develop across the area.
Precipitation coverage and intensity will increase during the day
Saturday as a cold front moves into the area from the west. This
front will sag slowly southeast across the area Saturday afternoon
and night with the heaviest rainfall focusing near and just behind
the shallow surface frontal boundary. The heaviest rainfall
amounts still look to occur from southeast Oklahoma into northwest
Arkansas, but the latest trends also shift heavy rainfall amounts
farther to the northwest. Thus will expand the flash flood watch
to include all but the far northwest part of our forecast area. At
this time, it appears temperatures will remain above freezing
through Sunday in our entire forecast area, but it may be a close
call in western and northern Osage County.

The strong upper low will eject rapidly northeast across our area
later Sunday night and Monday morning. Temperatures aloft will
cool rapidly as this occurs, which may lead to a mix with or
change over to snow in some places despite marginal surface
temperatures. However, a strong dry slot is also likely to
develop, which may greatly limit snowfall coverage and/or
intensity, and in fact may result in drizzle instead of snow,
especially once the low departs during the day Monday. Given the
uncertainty, have kept snow amounts quite light in our area.

Once this system departs, an extended period of below normal
temperatures will follow for the rest of next week. Another upper
level system will sweep across the area late Tuesday night and
Wednesday and may result in some light snow although low level
moisture will be limited. Temperatures may be warm enough in the
southern part of the forecast area for mainly light rain or a
rain/snow mix with this system. Any snow accumulations should be
on the light side.

Stayed close to guidance temperatures through Saturday, with the
temperature forecast Saturday night through Sunday night based
strongly on the NAM12 temperatures, as that model handles shallow
cold air the best.

TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from midnight CST tonight through late Sunday
     night for OKZ049-053-055>058-060>076.

AR...Flash Flood Watch from midnight CST tonight through late Sunday
     night for ARZ001-002-010-011-019-020-029.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  63  37  39 /  50 100 100 100
FSM   52  71  58  60 /  60 100 100 100
MLC   58  71  44  46 /  60 100 100  90
BVO   48  61  36  38 /  40 100 100 100
FYV   50  68  46  48 /  60 100 100 100
BYV   47  68  43  45 /  50 100 100 100
MKO   52  68  43  45 /  50 100 100 100
MIO   48  63  38  40 /  50 100 100 100
F10   55  67  39  41 /  50 100 100  90
HHW   58  74  58  60 /  70  80 100 100

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through late Sunday night for OKZ049-053-
     055>058-060>076.

AR...Flash Flood Watch through late Sunday night for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Dec 25, 5:55 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
555 PM CST FRI DEC 25 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
555 PM CST FRI DEC 25 2015

...MAJOR RIVER FLOODING...POTENTIAL FLASH FLOODING AND POTENTIAL
   SEVERE THUNDERSTORMS THIS WEEKEND...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING
	RISK...ELEVATED
    AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
    ONSET...AFTER MIDNIGHT TONIGHT.

DISCUSSION...
THE FIRST WAVE OF SHOWERS AND SCATTERED THUNDERSTORMS
WILL DEVELOP LATE TONIGHT ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS STAND THE GREATEST CHANCE OF THUNDERSTORMS.
THUNDERSTORMS LATE TONIGHT ARE EXPECTED TO REMAIN BELOW
SEVERE THRESHOLDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
*THE POTENTIAL FOR DANGEROUS AND POSSIBLY LIFE THREATENING FLASH
 FLOODING AND MAJOR OR RECORD RIVER FLOODING EXISTS THIS WEEKEND
 INTO EARLY NEXT WEEK.*

WIDESPREAD HEAVY RAINFALL... WITH STORM TOTAL AMOUNTS RANGING FROM
5 TO 10 INCHES...IS FORECAST FOR AREAS ALONG AND SOUTHEAST OF I-44
THROUGH NOON MONDAY. THIS HEAVY RAINFALL OVER A WIDESPREAD AREA...
IN COMBINATION WITH CURRENTLY SATURATED SOILS WILL LEAD TO MAXIMUM
RAINFALL RUNOFF AND THE POTENTIAL  FOR  FLASH FLOODING. THE RUNOFF
WILL LEAD TO  MAJOR FLOODING ON A NUMBER OF RIVERS & THE POTENTIAL
FOR RECORD FLOODING ON A FEW RIVERS.

SEVERE WEATHER POTENTIAL INCREASES TO ELEVATED LEVELS SATURDAY FOR
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.  ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE...INCLUDING A RISK OF TORNADOES.

THE POTENTIAL FOR WINTER WEATHER APPEARS LESS LIKELY THAN EARLIER
FORECASTS INDICATED SINCE THE STORM SYSTEM WILL ACCELERATE RAPIDLY
NORTHEAST LATE SUNDAY AND MONDAY. THERE WILL STILL BE JUST A SMALL
THREAT OF WINTER WEATHER FOR OSAGE AND PAWNEE COUNTIES MONDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THIS WILL BE A IS A HIGH END FLOOD EVENT.

EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO BE MINDFUL OF THE
FLOOD THREAT OVER THE WEEKEND.

MOST RIVERS / STREAMS WILL FLOOD... SOME STREAMS AND A FEW RIVERS
TO HISTORIC LEVELS.  WATER RESCUES WILL LIKELY BE REQUIRED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:04 PM CSTRiver Flood WarningTSAOkmulgee9 days
Dec 25, 9:08 PM CSTRiver Flood WarningTSAOttawa5 days
Dec 25, 9:08 PM CSTRiver Flood WarningTSAOttawa6 days
Dec 25, 9:18 PM CSTRiver Flood WarningTSAAdair4 days
Dec 25, 9:18 PM CSTRiver Flood WarningTSACherokee5 days
Dec 25, 9:18 PM CSTRiver Flood WarningTSACherokee, Delaware64 hr
Dec 25, 9:18 PM CSTRiver Flood WarningTSACherokee64 hr
Dec 25, 9:36 PM CSTRiver Flood WarningTSAPushmataha6 days
Dec 25, 9:36 PM CSTRiver Flood WarningTSAChoctaw4 days
Dec 25, 10:40 PM CSTRiver Flood WarningTSASequoyah8 days
Dec 25, 10:46 PM CSTRiver Flood WarningTSALeFlore10 days
Dec 26, 10:14 AM CSTRiver Flood WarningTSAMuskogee6 days
Dec 26, 10:14 AM CSTRiver Flood WarningTSACreek4 days
Dec 26, 10:14 AM CSTRiver Flood WarningTSATulsa56 hr
Dec 26, 10:17 AM CSTRiver Flood WarningTSAOsage, Tulsa4 days
Dec 26, 10:17 AM CSTRiver Flood WarningTSATulsa4 days
Dec 26, 10:19 AM CSTRiver Flood WarningTSAWashington3 days
Dec 26, 10:19 AM CSTRiver Flood WarningTSARogers, Tulsa5 days
Dec 26, 1:03 PM CSTSpecial Weather StatementTSAOkmulgee, Tulsa, Wagoner42 min
Dec 26, 2:34 PM CSTRiver Flood WarningTSAOsage52 hr
Dec 26, 2:41 PM CSTSpecial Weather StatementTSAOkfuskee49 min
Dec 26, 3:03 PM CSTSpecial Weather StatementTSAHaskell, Sequoyah42 min
Dec 26, 3:13 PM CSTSpecial Weather StatementTSATulsa47 min
Dec 26, 3:15 PM CSTSpecial Weather StatementTSAPittsburg45 min
Dec 26, 3:27 PM CSTSpecial Weather StatementTSADelaware33 min
Dec 26, 3:47 PM CSTSpecial Weather StatementTSAMayes, Rogers43 min
Dec 26, 3:59 PM CSTSevere Thunderstorm WarningTSACraig, Mayes, Rogers46 min
Dec 26, 4:06 PM CSTTornado WarningTSAMcIntosh, Muskogee, Pittsburg39 min
Dec 26, 4:08 PM CSTAreal Flood WarningTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more12 hr
Dec 26, 4:49 PM CSTTornado WarningTSACherokee, Muskogee, Wagoner41 min
Dec 26, 4:53 PM CSTTornado WarningTSAPittsburg39 min
Dec 26, 4:57 PM CSTSpecial Weather StatementTSADelaware33 min
Dec 26, 5:10 PM CSTFlash Flood WarningTSAOkmulgee6 hr
Dec 26, 5:24 PM CSTSpecial Weather StatementTSAMcIntosh, Muskogee51 min
Dec 26, 5:30 PM CSTSpecial Weather StatementTSAMcIntosh45 min
Dec 26, 5:42 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware48 min
Dec 25, 10:40 PM CSTRiver Flood WarningTSACrawford, Sebastian10 days
Dec 25, 10:40 PM CSTRiver Flood WarningTSAFranklin, Johnson, Logan10 days
Dec 25, 10:40 PM CSTRiver Flood WarningTSACrawford, Franklin58 hr
Dec 25, 10:55 PM CSTRiver Flood WarningTSACarroll64 hr
Dec 26, 12:40 PM CSTSpecial Weather StatementTSASebastian50 min
Dec 26, 1:42 PM CSTSpecial Weather StatementTSAFranklin, Madison48 min
Dec 26, 3:38 PM CSTTornado WarningTSABenton37 min
Dec 26, 5:16 PM CSTSevere Thunderstorm WarningTSABenton29 min

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.